Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 51, NWS Brownsville, TX

October 24, 2015Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Oct 24, 2015, 1:31 PM CDT for Hidalgo County, Texas. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2015, 1:31 PM CDT (18:31 UTC)
Expired
Oct 24, 2015, 7:00 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 62 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 2:00 PM CDTFLASH FLOODWeslaco, TXMANY ROADS UNDER WATER INSIDE CITY. EVACUATIONS UNDERWAY IN POOR DRAINAGE LOCATIONS. HEAVY RAIN CONTINUED AT TIME OF REPORT.
Oct 24, 3:15 PM CDTFLASH FLOODWeslaco, TXKRGV REPORTED FLOOD WATERS AT ACCESS ROAD BEFORE INTERNATIONAL BLVD.
Oct 24, 4:00 PM CDTFLASH FLOOD1 N Olivarez Number 5 C, TXINTERSECTION OF AIRPORT DRIVE AND EXPRESSWAY 83 IN WESLACO UNDERWATER WITH WATER UP TO THE HOOD OF A STRANDED VEHICLE.
Oct 24, 5:02 PM CDTHEAVY RAIN 9.571 Ne Weslaco, TXKRGV 5 REPORTED A TOTAL OF 9.57 INCHES OF RAINFALL SO FAR TODAY IN WESLACO.
Oct 24, 5:49 PM CDTFLASH FLOODExpressway Heights Colo, TXSEVERAL CARS WERE STRANDED WITH WATER UP TO THE ROOF OF ONE CAR NEAR THE INTERSECTION OF WESTGATE AND FRONTAGE RD IN WESLACO.
Oct 24, 6:45 PM CDTFLASH FLOOD1 Ne Weslaco, TXREPORT OF FLOODED ROADWAY AT THE INTERSECTION OF TORITOS AND CANTU STREET IN WESLACO. STRANDED VEHICLE WAS IN THE PROCESS OF BEING TOWED AWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WGUS54 KBRO 241831
FFWBRO
TXC215-242030-
/O.NEW.KBRO.FF.W.0051.151024T1831Z-151024T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 PM CDT SAT OCT 24 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 330 PM CDT
    
* AT 129 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WESLACO...DONNA...MERCEDES...PROGRESO...ISAAC D. RODRIGUEZ PARK...
  LLANO GRANDE COUNTRY CLUB...SAM HOUSTON ELEMENTARY SCHOOL...SOUTH
  TEXAS HIGH SCHOOL FOR HEALTH PROFESSIONS...MERCEDES JUNIOR HIGH
  SCHOOL AND ALAMEDA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2606 9807 2607 9808 2606 9809 2607 9810
      2606 9812 2625 9805 2622 9788 2606 9791
      2606 9793 2607 9793 2605 9794 2606 9795
      2605 9797 2607 9798 2606 9799 2607 9800
      2607 9803 2604 9804 2605 9806 2604 9808

$$

BS
3 follow-up statements
839 
WGUS54 KBRO 241906
FFWBRO
TXC215-242200-
/O.EXT.KBRO.FF.W.0051.000000T0000Z-151024T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
206 PM CDT SAT OCT 24 2015

...FLASH FLOOD EMERGENCY FOR WESLACO...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 500 PM CDT

* AT 203 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
  ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING.
  EVACUATIONS ARE UNDERWAY IN THE CITY LIMITS OF WESLACO.

  THIS IS A FLASH FLOOD EMERGENCY FOR WESLACO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2606 9807 2607 9808 2606 9809 2607 9810
      2606 9812 2625 9805 2622 9788 2606 9791
      2606 9793 2607 9793 2605 9794 2606 9795
      2605 9797 2607 9798 2606 9799 2607 9800
      2607 9803 2604 9804 2605 9806 2604 9808

$$

BS
233 
WGUS74 KBRO 242009
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 PM CDT SAT OCT 24 2015

TXC215-242200-
/O.CON.KBRO.FF.W.0051.000000T0000Z-151024T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-
309 PM CDT SAT OCT 24 2015

...THIS IS A FLASH FLOOD EMERGENCY FOR WESLACO...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN HIDALGO COUNTY...

AT 306 PM CDT...EMERGENCY MANAGEMENT CONTINUED TO REPORT FLASH
FLOODING IN WESLACO.  FLASH FLOODING IS ALREADY OCCURRING. DOPPLER
RADAR ESTIMATED FIVE TO SEVEN INCHES OF RAINFALL HAS FALLEN IN THE
WARNED AREA.

THIS IS A FLASH FLOOD EMERGENCY FOR WESLACO. SEEK HIGHER GROUND NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2606 9807 2607 9808 2606 9809 2607 9810
      2606 9812 2625 9805 2622 9788 2606 9791
      2606 9793 2607 9793 2605 9794 2606 9795
      2605 9797 2607 9798 2606 9799 2607 9800
      2607 9803 2604 9804 2605 9806 2604 9808

$$

BS
569 
WGUS54 KBRO 242145
FFWBRO
TXC215-250000-
/O.EXT.KBRO.FF.W.0051.000000T0000Z-151025T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
445 PM CDT SAT OCT 24 2015

...FLASH FLOOD EMERGENCY FOR WESLACO...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 700 PM CDT

* AT 443 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
  ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED SIX TO NINE INCHES
  OF RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

  THIS IS A FLASH FLOOD EMERGENCY FOR WESLACO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2606 9807 2607 9808 2606 9809 2607 9810
      2606 9812 2625 9805 2622 9788 2606 9791
      2606 9793 2607 9793 2605 9794 2606 9795
      2605 9797 2607 9798 2606 9799 2607 9800
      2607 9803 2604 9804 2605 9806 2604 9808

$$

BS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 12:59 PM CDT, 32 minutes earlier.

Area forecast discussion, Oct 24, 12:59 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1259 PM CDT SAT OCT 24 2015

.DISCUSSION...UPDATED FOR LATEST /18Z/ AVIATION DISCUSSION BELOW.

&&

.AVIATION...WITH EVENT UNFOLDING RAPIDLY HAD TO PUSH UP TIMING OF
MANY ITEMS...MAINLY RAIN BANDING RAIN ENDING AND MOST IMPORTANTLY
SHARP WIND SHIFT.

FRONT IS SLICING INTO THE RANCHLANDS AS I WRITE /1750Z/ AND SHOULD
SURGE INTO THE KMFE AREA AS EARLY AS 4 PM /21Z/...PASSING KBRO BY
6 PM /23Z/ AND BEING WELL OFF THE COAST BY MID EVENING. THE BIG
QUESTION IS HOW STRONG WILL THE WIND SURGE BE? SURGE ACROSS THE
SOUTH TEXAS BRUSH COUNTRY HAS BEEN AS STRONG AS 49 KNOTS AT LAREDO
AND 40 KNOTS AT COTULLA...BUT SO FAR ONLY 17 KNOTS AT ZAPATA.
USING PAST EVENTS AS A GUIDE...SOMEWHERE BETWEEN 30 AND 40 KNOTS
IS MOST LIKELY AT ANY OF THE TERMINALS SO HAVE GONE WITH THIS FOR
GUSTS. WILL LIKELY NEED AIRPORT WEATHER WARNINGS FOR THE SHARP
WIND SHIFT AND WILL CROSS THAT BRIDGE BEFORE 3 PM.

THEREAFTER...EXPECT STIFF NORTHWEST WINDS GENERALLY IN THE 18 TO
30 KNOTS RANGE INCLUDING GUSTS...AND CEILINGS SHOULD FALL TO
EITHER LOW MVFR OR HIGH IFR OVERNIGHT AS COOLER AIR HELPS LOCK
DOWN A SOLID STRATUS DECK INTO SUNDAY MORNING. WITH MIXING HAVE
RAISED CEILINGS AFTER 15Z...BUT STILL IN MVFR RANGE.

AS FOR VISIBILITY...ONLY TEMPO FOR PERIODS OF 1-2 MILES IN HEAVY
RAIN WITH BANDS BUT AFTER THE FRONT PASSES A QUICK RISE TO
4...THAN MORE THAN 6 MILES AS THE RAIN TAPERS OFF FAIRLY QUICKLY.
52/BSG

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ248>257.

     HIGH RIP CURRENT RISK UNTIL 7 PM CDT THIS EVENING FOR TXZ251-256-
     257.

GM...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     GMZ130-132-135-150-155-170-175.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

52/99
Hazardous weather outlook, Oct 24, 5:35 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
535 AM CDT SAT OCT 24 2015

TXZ248>257-242100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
535 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL
AND POSSIBLE FLOODING...ARE EXPECTED TODAY AND TONIGHT. A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
SUNDAY AND MONDAY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY
RAINFALL AND POSSIBLE FLOODING...ARE EXPECTED FOR SUNDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE NEXT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR
POTENTIAL FLOODING.

GMZ130-132-135-150-155-170-175-242100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
535 AM CDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND OUT TO 60 NAUTICAL MILES OFFSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES AND GALE WATCHES HAVE BEEN POSTED FOR THE
LOWER TEXAS BAY AND GULF WATERS SUNDAY AND SUNDAY NIGHT.

ANOTHER ROUND OF SMALL CRAFT ADVISORIES WILL BE POSSIBLE FRIDAY
FOR THE LOWER TEXAS GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 24, 12:26 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1226 PM CDT SAT OCT 24 2015

TXZ248-249-252-241745-
ZAPATA TX-JIM HOGG TX-STARR TX-
1226 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR...ZAPATA AND
JIM HOGG COUNTIES UNTIL 1245 PM CDT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF SOUTH
FORK ESTATES TO NEAR LAS PALMAS TO 13 MILES NORTHWEST OF FALCON
MESA...AND MOVING SOUTH AT 55 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...VIBORAS...AGUA NUEVA...MEDINA...FALCON
DAM...SAN RAFAEL RANCH AIRPORT...LAS PALMAS AND ZAPATA COUNTY PUBLIC
LIBRARY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2732 9856 2680 9843 2653 9914 2654 9917
      2662 9918 2664 9919 2672 9921 2675 9924
      2679 9924 2685 9927 2687 9932 2692 9933
      2694 9939 2698 9938 2702 9942 2701 9943
      2702 9944 2704 9944
TIME...MOT...LOC 1722Z 344DEG 46KT 2722 9862 2700 9932 2695 9949

54
Special weather statement, Oct 24, 12:40 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1240 PM CDT SAT OCT 24 2015

TXZ253-255-241815-
INLAND CAMERON-HIDALGO-
1240 PM CDT SAT OCT 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HIDALGO AND WEST
CENTRAL CAMERON COUNTIES...

AT 1240 PM CDT...A STRONG THUNDERSTORM WAS NEAR PROGRESO CITY
OFFICES...OR NEAR PROGRESO...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...WESLACO...DONNA...MERCEDES...LA FERIA...PROGRESO...SANTA
MARIA...ISAAC D. RODRIGUEZ PARK...LLANO GRANDE COUNTRY CLUB AND SAM
HOUSTON ELEMENTARY SCHOOL.

THIS INCLUDES US HIGHWAY 83 BETWEEN MILE MARKERS 874 AND 890.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2606 9807 2607 9808 2606 9810 2631 9805
      2623 9777 2605 9786 2607 9786 2606 9787
      2606 9791 2607 9793 2605 9794 2606 9795
      2605 9797 2607 9798 2606 9799 2607 9803
      2604 9804 2605 9806 2604 9808
TIME...MOT...LOC 1740Z 197DEG 19KT 2604 9800

54
Special weather statement, Oct 24, 1:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
115 PM CDT SAT OCT 24 2015

TXZ253-241915-
HIDALGO TX-
115 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO COUNTY UNTIL
215 PM CDT...

AT 109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
SOUTHWEST OF PROGRESO...MOVING NORTHEAST AT 10 MPH. WEAK ROTATION IS
BEING MEASURED BY RADAR...SO A FUNNEL CLOUD OR BRIEF TORNADO CANNOT
BE RULED OUT IF THE STORM INTENSIFIES AS IT CROSSES THE RIO GRANDE
AND MOVES INTO SOUTHEAST HIDALGO COUNTY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESLACO...MERCEDES...PROGRESO...ALAMEDA PARK...HIGHWAY 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2606 9803 2607 9803 2618 9799 2615 9786
      2608 9786 2606 9787 2607 9789 2606 9793
      2607 9793 2605 9794 2606 9795 2605 9797
      2607 9798 2606 9799 2607 9800 2606 9801
      2607 9801 2605 9804
TIME...MOT...LOC 1809Z 202DEG 9KT 2603 9799

BIRCHFIELD
Special weather statement, Oct 24, 1:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
115 PM CDT SAT OCT 24 2015

TXZ249-250-241900-
JIM HOGG TX-BROOKS TX-
115 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA...NORTHERN
BROOKS AND JIM HOGG COUNTIES UNTIL 200 PM CDT...

AT 114 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BEN BOLT TO 8 MILES
NORTHWEST OF THOMPSONVILLE...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...HEBBRONVILLE...FALFURRIAS FIRE STATION...GRUY STADIUM...
FALFURRIAS JUNIOR HIGH SCHOOL...LAS LOMITAS...AIRPORT ROAD
ADDITION...SOUTH FORK ESTATES...RANDADO AND THOMPSONVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9799
      2718 9799 2689 9877 2710 9895 2727 9896
      2727 9880 2735 9879 2736 9863 2734 9862
      2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1814Z 314DEG 27KT 2765 9805 2730 9902

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 4:59 AM CDTGale WatchBRO11 hr
Oct 24, 9:14 AM CDTCoastal Flood StatementBROKenedy10 hr
Oct 24, 9:32 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata58 min
Oct 24, 11:06 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata84 min
Oct 24, 11:45 AM CDTAreal Flood AdvisoryBROHidalgo90 min
Oct 24, 12:26 PM CDTSpecial Weather StatementBROJim Hogg, Zapata19 min
Oct 24, 12:29 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata61 min
Oct 24, 12:40 PM CDTSpecial Weather StatementBROHidalgo35 min
Oct 24, 1:11 PM CDTAreal Flood AdvisoryBROHidalgo94 min
Oct 24, 1:15 PM CDTSpecial Weather StatementBROHidalgo60 min
Oct 24, 1:46 PM CDTSpecial Weather StatementBROBrooks, Starr44 min
Oct 24, 2:02 PM CDTAreal Flood AdvisoryBROHidalgo88 min
Oct 24, 2:13 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy, Starr, Willacy2 hr
Oct 24, 2:15 PM CDTSpecial Weather StatementBROWillacy60 min
Oct 24, 2:20 PM CDTSpecial Weather StatementBROWillacy55 min
Oct 24, 2:41 PM CDTSpecial Weather StatementBROWillacy64 min
Oct 24, 2:46 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Starr, Willacy89 min
Oct 24, 2:51 PM CDTSpecial Weather StatementBROWillacy54 min
Oct 24, 2:52 PM CDTSpecial Weather StatementBROHidalgo, Kenedy38 min
Oct 24, 3:03 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy2 hr
Oct 24, 3:20 PM CDTSpecial Marine WarningBRO55 min
Oct 24, 3:21 PM CDTFlash Flood Warning EmergencyBROWillacy3 hr
Oct 24, 3:25 PM CDTAreal Flood AdvisoryBROCameron, Kenedy, Willacy2 hr
Oct 24, 3:34 PM CDTSpecial Weather StatementBROCameron26 min
Oct 24, 3:43 PM CDTAreal Flood AdvisoryBROCameron2 hr
Oct 24, 3:44 PM CDTSpecial Weather StatementBROCameron, Kenedy, Willacy61 min
Oct 24, 3:52 PM CDTGale WarningBRO33 hr
Oct 24, 4:15 PM CDTAreal Flood AdvisoryBROCameron90 min
Oct 24, 4:43 PM CDTSpecial Marine WarningBRO47 min
Oct 24, 5:32 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy58 min
Oct 24, 5:36 PM CDTFlash Flood WarningBROCameron84 min
Oct 24, 6:00 PM CDTSpecial Marine WarningBRO30 min
Oct 24, 6:17 PM CDTFlash Flood WarningBROWillacy118 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.